Doctors Lounge - Neurology AnswersBack to Neurology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/04/2017.
Forum Name: Neurology Topics
|Teetyme25 - Mon Apr 27, 2009 11:17 pm||
I have pressure to the right side of my face, right side of my head is extreemly sensitive, I wake up every 2 to 3 hrs. with a stabbing pain in my right temple. I went to my new primary and was given Claritane and Loratadine two weeks ago. The headaches come every night around 2 AM and every 2-3 hrs, after that. Can not touch the right side of my head with out pain. Been this way for about 20 days now. Also have pulsating below right eye near nasal.
Any ideas i have not heard? Doubt Cluster headaches because Ibuprofen works to relieve pain, take about 8 through the course of a night, 10 during the day.
|John Kenyon, CNA - Sun May 17, 2009 9:19 pm||
Cluster headaches will respond to anti-inflammatories, although you're taking about as much ibuprofin as is safe to take and probably ought to buffer that with an OTC stomach med like Prilosec to prevent stomach irritation. Also, this may not be cluster headaches, especially because while they do tend to follow a schedule as you describe, the sensitivity makes it sound as though it also could be trigenimal neuralgia, since it does seem to follow the same pathyway and can often cause superficial sensitivity to touch.
Consider both cluster/histamine headaches and possibly persistent trigeminal neuralgia. I hope you're taking the ibuprofin (OTC?) in doses of three or four at a time, no more, every four to six hours. This would be like Advil at Rx strength, which is okay temporarily. Please consider something to buffer it, though.
I hope this is helpful and please follow up with us here as needed. Good luck to you.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.